Alert archive / California / Wind Advisories in 2023
Wind Advisory 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 25, 2023, 2:04 AM PST for San Bernardino County, California; Clark County, Nevada. It took effect at Jan 25, 2023, 4:00 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2023, 2:04 AM PST (10:04 UTC)
- In effect from
- Jan 25, 2023, 4:00 PM PST
- Expired
- Jan 26, 2023, 6:01 PM PST
- In force
- 26 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2992 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WWUS75 KVEF 251004 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 204 AM PST Wed Jan 25 2023 CAZ524>527-NVZ022-260000- /O.NEW.KVEF.WI.Y.0007.230126T0000Z-230127T0300Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Primm, Searchlight, and Cal-Nev-Ari 204 AM PST Wed Jan 25 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In California, Eastern Mojave Desert, Morongo Basin, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Southern Clark County. * WHEN...From 4 PM this afternoon to 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous crosswinds are expected along Interstate 40 between Needles and Ludlow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
524 WWUS75 KVEF 252309 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 309 PM PST Wed Jan 25 2023 CAZ524>527-NVZ022-261200- /O.CON.KVEF.WI.Y.0007.230126T0000Z-230127T0300Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Primm, Searchlight, and Cal-Nev-Ari 309 PM PST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In California, Eastern Mojave Desert, Morongo Basin, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Southern Clark County. * WHEN...Until 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous crosswinds are expected along Interstate 40 between Needles and Ludlow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
819 WWUS75 KVEF 261115 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 315 AM PST Thu Jan 26 2023 CAZ524>527-NVZ022-270300- /O.CON.KVEF.WI.Y.0007.000000T0000Z-230127T0300Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Primm, Searchlight, and Cal-Nev-Ari 315 AM PST Thu Jan 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In California, Eastern Mojave Desert, Morongo Basin, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Southern Clark County. * WHEN...Until 7 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Hazardous crosswinds are expected along Interstate 40 between Needles and Ludlow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
386 WWUS75 KVEF 270201 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 601 PM PST Thu Jan 26 2023 CAZ524>527-NVZ022-270315- /O.CAN.KVEF.WI.Y.0007.000000T0000Z-230127T0300Z/ Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Southern Clark County- Including Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Primm, Searchlight, and Cal-Nev-Ari 601 PM PST Thu Jan 26 2023 ...WIND ADVISORY IS CANCELLED... Winds in the advised area have decreased below Wind Advisory thresholds, so this Wind Advisory has been cancelled early. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 24, 7:30 PM PST, 6 hours 34 minutes earlier.
Area forecast discussion, Jan 24, 7:30 PM PST, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 730 PM PST Tue Jan 24 2023 .SYNOPSIS...Dry and cool conditions prevail across the region through the week, with lingering north breezes primarily in the lower Colorado River Valley. A pattern change early next week could result in another opportunity for precipitation to the region, as well as continued below normal temperatures. && .UPDATE...The current forecast remains on track with no major updates necessary at this time. A shortwave will move through the region tomorrow and Thursday. This will result in gusty northerly winds down the Colorado River Valley and in eastern San Bernardino County on Wednesday and Thursday, with breezy northerly winds elsewhere in the forecast area. Outside of a northerly winds the next few days, temperatures will continue to remain a few degrees cooler than normal and dry conditions will persist into the weekend. Another, stronger, system will move through the region late this weekend. This system will cause temperatures to drop as we head into next week. Additionally, this system will bring increased precipitation chances to the region early next week. && .SHORT TERM...through Saturday. Cloud free skies across the region this afternoon as a dry northwest flow takes hold behind a shortwave that has exited the area. Surface pressure gradients remain fairly tight across the far eastern areas of the CWA which has allowed for some breezy north to northeast winds, especially down the Colorado River Valley where gusts to around 30 mph have been occurring. A second piece of energy is forecast to push south through the Great Basin Wednesday reinforcing the cooler air in place and bring another day of breezy northerly winds with the strongest winds again down the Colorado River Valley. Although there isn't a lot of moisture associated with this shortwave, there could be a few light snow showers over the higher mountains of northern Lincoln County Wednesday afternoon. High pressure off the coast tries to establish itself Thursday, but is quickly shunted by another system is that is forecast to dive into the Pacific NW late Thursday and Friday. There will still be some lingering breezy northerly winds Thursday, but overall the weather will remain fairly quiet into the weekend. .LONG TERM...Sunday through Tuesday. Our next shot at precipitation or the region will be early next week when another, stronger, shortwave originating from western Canada digs into the forecast area. Due to the interensemble variability regarding the evolution and strength of this system, exact details regarding potential impacts are unclear at this time. However, long term guidance does show that if we have a deeper system, we will likely see stronger winds and increased precipitation chances. On the other hand, if the system is weaker, wind speeds will not be as strong and precipitation chances will be more isolated to the higher terrain. && .AVIATION...For Harry Reid...Northeasterly winds less than 10 knots should continue into the mid afternoon, then decrease to less than 5 knots in the late afternoon and become variable overnight. Winds once again become breezy out of the northeast tomorrow mid-day. Skies should be mostly clear throughout the forecast period. For the rest of southern Nevada, northwest Arizona and southeast California...Generally northerly winds are expected for the rest of today across the forecast area, decreasing into the night. Areas along the Colorado River will experience the highest winds, including KIFP and KEED, where gusts around 30 knots are possible. Elsewhere, more minor breezes are expected. Gusty winds may pick up again tomorrow at KIFP and KEED. Skies should be mostly clear throughout the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Stessman SHORT TERM...Gorelow LONG TERM...Stessman Aviation...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2023Wind Advisories in Nevada, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.